Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Apr 24, 2025, 8:51 PM CDT for Crosby County, Garza County, Kent County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2025, 8:51 PM CDT (01:51 UTC)
- Expired
- Apr 24, 2025, 9:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 4.0 in
Counties Crosby County, TX, Garza County, TX, Kent County, TX
The radar
The Lubbock radar (KLBB), 69 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 9:22 PM CDT | TORNADO | 12 Ne Post, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:38 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2403 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.2
The text
As transmitted.
642
WFUS54 KLUB 250151
TORLUB
TXC107-169-263-250215-
/O.NEW.KLUB.TO.W.0009.250425T0151Z-250425T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
851 PM CDT Thu Apr 24 2025
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
West central Kent County in northwestern Texas...
Northeastern Garza County in northwestern Texas...
South central Crosby County in northwestern Texas...
* Until 915 PM CDT.
* At 851 PM CDT, a confirmed tornado was located 6 miles southwest of
Kalgary, or 12 miles southwest of White River Lake, moving
southeast at 10 mph.
HAZARD...Damaging tornado and softball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
west central Kent, northeastern Garza and south central Crosby
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3336 10132 3342 10117 3326 10094 3309 10126
TIME...MOT...LOC 0151Z 324DEG 7KT 3332 10120
TORNADO...OBSERVED
MAX HAIL SIZE...4.00 IN
$$
AP1 follow-up statement
370
WWUS54 KLUB 250203
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
903 PM CDT Thu Apr 24 2025
TXC107-169-263-250215-
/O.CON.KLUB.TO.W.0009.000000T0000Z-250425T0215Z/
Kent TX-Garza TX-Crosby TX-
903 PM CDT Thu Apr 24 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR WEST
CENTRAL KENT...NORTHEASTERN GARZA AND SOUTHEASTERN CROSBY COUNTIES...
At 902 PM CDT, a confirmed tornado was located 7 miles southwest of
Kalgary, or 13 miles northeast of Post, moving southeast at 10 mph.
HAZARD...Damaging tornado and softball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Kent, northeastern Garza and southeastern Crosby
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3334 10130 3342 10117 3326 10094 3309 10126
TIME...MOT...LOC 0202Z 320DEG 10KT 3331 10120
TORNADO...OBSERVED
MAX HAIL SIZE...4.00 IN
$$
SINCAVAGEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 6:11 PM CDT, 2 hours 40 minutes earlier. Its key messages:
- Scattered severe thunderstorms are expected across much of the forecast area with large hail, strong wind gusts, and a tornado possible.
- Friday night and Saturday morning hold potential for heavy rain and some flooding.
- Daily chances for storms, some severe, continue through Wednesday.
Area forecast discussion, Apr 24, 6:11 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 611 PM CDT Thu Apr 24 2025 ...New AVIATION... .KEY MESSAGES... - Scattered severe thunderstorms are expected across much of the forecast area with large hail, strong wind gusts, and a tornado possible. - Friday night and Saturday morning hold potential for heavy rain and some flooding. - Daily chances for storms, some severe, continue through Wednesday. && .SHORT TERM... (This evening through Friday) Issued at 217 PM CDT Thu Apr 24 2025 Threat of severe weather later this afternoon and evening is still on par. Current satellite imagery shows an outflow boundary moving southward through the far southern Texas Panhandle with CU developing along and behind the boundary. Could see some thunderstorm development with this boundary as it continues south and intercepts the dryline. Upper level flow will be from the west the rest of today through tomorrow afternoon as a ridge builds overhead due to a trough pushing over the western CONUS. Surface southerly flow will keep dewpoints in the 50s to 60s for most of the region allowing the dryline to set up over western South Plains. Low level convergence ahead of the dryline should aid in thunderstorm initiation over the South Plains later this afternoon. Current satellite imagery shows some small CU beginning to develop over portions of the South Plains along the dryline. Any thunderstorms that develop are expected to expand as they move eastward through the evening. Model soundings indicate CAPE values of 2500-3000 J/kg across most of the region through the evening therefore, expect scattered severe thunderstorms. Very large hail up to softball size and strong wind gusts up to 70 mph are expected with any severe thunderstorms that develop. A tornado or two are also possible, especially near the outflow boundary. Could see some heavy rainfall and areas of flooding with PWAT values up to 1.25". Thunderstorm chances will move out of the east overnight as the upper ridging builds overhead and will suppress precipitation through the afternoon. Low stratus will fill in over most of the region early tomorrow morning. Patchy fog is also possible for areas on the Caprock. The low clouds and fog are expected to clear out late in the morning. A front will push into the region tomorrow late afternoon through early evening and stall over northern portions of the region. Storm chances return later tomorrow afternoon following the front. Severe thunderstorm thunderstorms are expected tomorrow as soundings show CAPE values over 3000 J/kg. && .LONG TERM... (Friday night through next Wednesday) Issued at 217 PM CDT Thu Apr 24 2025 Rare for our office, we're genuinely struggling to find a break in rain chances through the middle of next week. This is thanks to unsettled SW flow parked atop a plume of gulf moisture residing over much of W TX. Add to this a pair of cold fronts (one arriving Friday and lingering into Saturday with another expected Tuesday), a persistent dryline and we'll have sufficient low-level forcing available. Capping concerns are moot until Sunday at which point stronger SW flow ahead of an upper low lifting across the Central Rockies will deliver a warmer EML which may serve to keep any dryline convection more isolated. A trailing upper impulse over the Desert Southwest by Tuesday looks to erode this capping while the second cold front around this time aids in broader PoPs that continue through Wednesday as the trough ejects over W TX. Few changes to NBM were needed for Sun-Wed. The big story in the extended is the threat for heavy rain and flooding beginning Friday night and continuing through Saturday morning as we expect a cold front to stall or move very slowly south over the CWA while intercepting a rich plume of PWATs pushing 1.6", or nearly 300 percent of normal which alone raises eyebrows. Add to this a nocturnal LLJ from the S-SE feeding rich moisture orthogonally to the W-E front and the stage appears primed for training convection with heavy rain and flooding at times. Where this band of heaviest rain (potentially up to several inches) sets up will hinge on the strength and location of convective outflows, so opted to keep heavy rain mention very broad in scope until Saturday afternoon at which time the LLJ component subsides which should spur a downturn in PoPs. The remnant front is still progged to retreat north and out of our area as a warm front by the evening, so only low PoPs appear warranted overnight in its wake. && .AVIATION... (00Z TAFS) Issued at 605 PM CDT Thu Apr 24 2025 TSRA will continue to be possible at all terminals through the evening. VCTS is currently observed at PVW and LBB with this activity being generally east of the terminals and will be well east of the terminals after 03Z. CDS should be clear of TSRA by 05Z. The next forecast uncertainty will be with low CIGs during the overnight hours through late morning. There are some indications that IFR CIGs could affect the terminals, but uncertainty is too low to put in the TAFs at this time. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...10 LONG TERM....93 AVIATION...51
Hazardous weather outlook, Apr 24, 4:03 PM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 403 PM CDT Thu Apr 24 2025 TXZ021>044-252115- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 403 PM CDT Thu Apr 24 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Tonight. A Tornado Watch is in effect through 11 PM this evening for the Rolling Plains, the far southeastern Texas Panhandle, and the eastern South Plains. A Severe Thunderstorm Watch is in effect through 10 PM this evening for the western South Plains. Scattered thunderstorms will develop across the region this afternoon. These storms will then expand in coverage as they move to the east through the evening hours. Some severe storms are likely and will be capable of producing large hail up to softball size and damaging wind gusts up to 70 mph. Additionally, a few tornadoes are possible along with flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Daily chances for thunderstorms, including severe weather, will continue each afternoon from Friday through Wednesday. Heavy rain and flooding are possible Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Apr 24, 7:29 PM CDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
729 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM Hail 9 SSW Flomot 34.11N 101.06W
04/24/2025 M5.20 Inch Floyd TX Public
Via X...measured with calipers. Exact
location estimated with radar.
&&
JWJLocal storm report, Apr 24, 7:31 PM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
731 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Hail 10 ESE South Plains 34.15N 101.15W
04/24/2025 M4.50 Inch Floyd TX Public
Via X ...tape measured.
&&
JWJLocal storm report, Apr 24, 7:40 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
740 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Tornado 10 S Ralls 33.53N 101.38W
04/24/2025 Crosby TX Law Enforcement
Short lived tornado. Crosby SO.
&&Local storm report, Apr 24, 8:06 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
806 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM Tornado 4 W Roaring Springs 33.90N 100.93W
04/24/2025 Motley TX Law Enforcement
Brief tornado observed.
0744 PM Flood 1 NE Crosbyton 33.66N 101.23W
04/24/2025 Crosby TX Public
Report from mPING: River/Creek overflowing;
Cropland/Yard/Basement Flooding.
&&Local storm report, Apr 24, 8:24 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
824 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Tornado 10 W White River Lake 33.47N 101.27W
04/24/2025 Crosby TX Storm Chaser
Potentially as wide as 1/4 mile at greatest
intensity.
&&
JWJLocal storm report, Apr 24, 8:41 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
841 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM Hail 8 S Ralls 33.56N 101.38W
04/24/2025 M2.50 Inch Crosby TX Public
Multiple reports.
&&
JWJThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:01 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 59 min |
| Apr 24, 7:11 PM CDT | Tornado Warning | LUB | Floyd, Motley | 34 min |
| Apr 24, 7:41 PM CDT | Tornado Warning | LUB | Floyd, Motley | 34 min |
| Apr 24, 7:41 PM CDT | Tornado Warning | LUB | Crosby | 34 min |
| Apr 24, 7:58 PM CDT | Flash Flood Warning | LUB | Crosby | 3 hr |
| Apr 24, 8:00 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 39 min |
| Apr 24, 8:07 PM CDT | Tornado Warning | LUB | Crosby, Garza | 38 min |
| Apr 24, 8:13 PM CDT | Tornado Warning | LUB | Dickens, Motley | 47 min |
| Apr 24, 8:22 PM CDT | Areal Flood Advisory | LUB | Motley | 32 min |
| Apr 24, 8:40 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 65 min |
| Apr 24, 8:54 PM CDT | Flash Flood Warning | LUB | Motley | 2 hr |
| Apr 24, 8:58 PM CDT | Tornado Warning | LUB | Dickens, Motley | 23 min |
| Apr 24, 9:06 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 37 min |
| Apr 24, 9:10 PM CDT | Tornado Warning | LUB | Garza, Kent | 35 min |
| Apr 24, 9:27 PM CDT | Flash Flood Warning | LUB | Garza, Kent | 3 hr |
| Apr 24, 9:40 PM CDT | Tornado Warning | LUB | Crosby, Dickens, Garza, Kent | 35 min |
| Apr 24, 10:10 PM CDT | Tornado Warning | LUB | Garza, Kent | 35 min |
| Apr 25, 12:50 PM CDT | Flood Watch | LUB | Briscoe, Castro, Childress, Cottle, Crosby, Dickens and 14 more | 27 hr |
| Apr 25, 2:24 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 66 min |
| Apr 25, 3:21 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 54 min |
| Apr 25, 3:58 PM CDT | Tornado Warning | LUB | Bailey, Hockley, Lamb | 32 min |
| Apr 25, 4:13 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 47 min |
| Apr 25, 4:30 PM CDT | Tornado Warning | LUB | Bailey, Lamb | 30 min |
| Apr 25, 4:37 PM CDT | Areal Flood Advisory | LUB | Lamb | 40 min |
| Apr 25, 4:58 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 62 min |
| Apr 25, 5:03 PM CDT | Flash Flood Warning | LUB | Lamb | 2 hr |
| Apr 25, 5:04 PM CDT | Tornado Warning | LUB | Hockley, Lamb | 26 min |
| Apr 25, 5:30 PM CDT | Tornado Warning | LUB | Hockley, Lamb | 30 min |
| Apr 25, 5:54 PM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock | 65 min |
| Apr 25, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb, Lubbock | 60 min |
| Apr 25, 6:44 PM CDT | Flash Flood Warning | LUB | Hockley | 2 hr |
| Apr 25, 6:58 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 62 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.